Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 26, 2021, 2:49 PM CDT for Marinette County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 26, 2021, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WWUS83 KGRB 261949
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
249 PM CDT Mon Jul 26 2021
WIZ013-073-262015-
Southern Marinette County-Northern Marinette County-
249 PM CDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARINETTE COUNTY...
At 249 PM CDT, a strong thunderstorm was located 9 miles west of
Wausaukee, or 30 miles northwest of Menominee, moving southeast at 25
mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Athelstane, Caldron Falls Rese,
Caldron Falls Reservoir, Governor Thompson State Park, Lake Noquebay
and High Falls Reservoir.
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4519 8785 4530 8830 4546 8825 4540 8786
4539 8786 4538 8788 4537 8787 4535 8789
4536 8787 4535 8786
TIME...MOT...LOC 1949Z 293DEG 23KT 4536 8816
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:44 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 26, 2:44 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 244 PM CDT Mon Jul 26 2021 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jul 26 2021 Very warm and humid with a few rounds of thunderstorms through mid-week, then turning cooler and drier for the rest of the work week and into next weekend. A strong band of westerlies across the northern CONUS and southern Canada will gradually but substantially amplify during the period. A longwave ridge position will be in the west, with a trough in the east. By the weekend, a full-latitude ridge will extend along the U.S. and Canadian Rockies, with a deep trough over eastern Canada and the northeast quarter of the CONUS. The pattern favors very warm temperatures and humid conditions for a couple more days, with a significant trend toward cooler and drier conditions thereafter. The precipitation forecast will be subject to the typical uncertainty related to convective precipitation during the summer. But the best guess is for AOA amounts. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jul 26 2021 The latest RAP analysis and satellite/radar imagery show low pressure over western South Dakota and an associated warm front stretching east into southern Minnesota. Further north, a secondary warm front is draped from North Dakota to the U.P.-Wisconsin border early this afternoon. Most thunderstorm activity has occurred across South Dakota and southwest Minnesota so far today. However, dewpoints have been climbing across northern Wisconsin and northern Minnesota where mixed layer instability ranges from 600 j/kg over northeast WI to over 1000 j/kg north of Brainard. Some inhibition remains, however, upwards of 50 j/kg that has limited cu formation over parts of northern WI. Starting to see pockets of agitated cu from Wood/Portage to Forest where isolated showers and storms have formed. Because dewpoints are remaining elevated (not mixing out at some sites), not out of the question that a few storms could develop mid to late afternoon north and west of the Fox Valley. Convergence isn't particularly impressive near the U.P. border, but instability and shear will likely be sufficient to develop strong storms if they initiate. Otherwise, eyes will be watching trends over northern Minnesota late this afternoon for convective initiation. Tonight...Clusters of severe thunderstorms remain expected to develop over northern Minnesota early this evening. The latest model guidance indicates a slower arrival time (10pm-12am) as they move along the warm front (instability gradient) into north- central WI. Relatively high uncertainty in the details could cause the arrival time to shift a couple hours either direction. Most unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts will likely be able to sustain a damaging wind and large hail threat as storms enter north- central WI. However, instability should rapidly diminish overnight which should result in a transition to mainly a damaging wind and heavy rain threat as storms move southeast. It's not clear if storms will have enough instability to work with to propagate into central WI and the Fox Valley overnight. Fortunately, forward propagation should be sufficient to negate a high end heavy rainfall threat, but rainfall rates should be sufficient for at least a low end threat. Lows ranging from the lower to upper 60s. Tuesday...Many of the forecast details depend upon how thunderstorms evolve tonight, where the front and any outflow boundaries stall out. But generally, guidance points toward the front stalling from central to northeast WI. The airmass will remain quite unstable ahead of the front (1000-2000 j/kg of cape), but convergence (and forcing in general) doesn't look as robust as tonight. Models are generally dry for tomorrow afternoon, but given the uncertainty and forecast instability, didn't stray far from the previous forecast. Highs ranging from near 80 over northern WI to the upper 80s by Wautoma and Wisconsin Rapids. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jul 26 2021 The overall forecast scenario has held consistent for the past couple days, and did so again today. Low-end PoPs are warranted for Tuesday evening due to the presence of a weak boundary in the area. A lack of large scale forcing suggests any activity will be isolated. But it could still be strong given the warm/humid conditions and deep layer shear. The most significant round of convection is likely to occur Wednesday afternoon into Wednesday night when mid-level shortwave crosses the area along with a seasonably strong cold front. SPC outlooked the southwest half of the forecast area with a slight risk for severe weather on the early morning day 3 outlook. An upgrade may be necessary depending once smaller scale details of the situation become more apparent. PWATs rising to AOA 2 inches also support a risk of torrential rainfall and possibly flooding. The very humid air mass across the area will raise the risk of heat-related issues, especially across central into east-central Wisconsin Wednesday afternoon/evening. Much quieter weather is anticipated for the remainder of the period. Scattered showers and storms will be possible Saturday as another cold front drops in from the north. && .AVIATION...for 18Z TAF Issuance Issued at 1229 PM CDT Mon Jul 26 2021 VFR flying conditions will persist through much of this afternoon as high pressure slowly drifts to the east. A thunderstorm complex is expected to develop across northern MN this afternoon and shift into northern Wisconsin this evening. Gusty winds and torrential rainfall are possible with these storms. The strongest storms will likely impact the RHI TAF site mid to late evening, then impact the AUW/CWA TAF sites around or shortly after midnight. Cigs may drop down into the IFR category with any of these storms. Farther south, the storms may weaken before reaching the GRB/ATW/OSH/MTW TAF sites late tonight; however, a wind shift will likely occur along with brief gusty winds. A brief period of LLWS may also develop ahead of the convection tonight. Improving conditions can be expected at each TAF site Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kallas
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Mon Jul 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A round of thunderstorms is likely tonight. Some of the storms north and west of the Fox Valley could be severe and produce damaging winds and large hail. There is a marginal to slight risk of severe thunderstorms. Torrential rainfall and flooding are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon into Tuesday evening. A more substantial round of storms is likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. Torrential rainfall is also possible, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could exceed 90 across central and east-central Wisconsin Wednesday afternoon. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-271945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible at times. Some of the storms could become strong to severe produce gusty winds, heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will continue to be possible at times through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. MPC/Skowronski
In the hours before
Special weather statement, Jul 26, 2:39 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
239 PM CDT Mon Jul 26 2021
WIZ036-262015-
Portage-
239 PM CDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PORTAGE COUNTY...
At 238 PM CDT, a strong thunderstorm was located near Whiting, or
near Stevens Point, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stevens Point, Whiting, Plover, Stockton, Biron, Park Ridge, Amherst
Junction, Nelsonville, Coddington and Meehan.
This includes U.S. Highway 10 between mile markers 230 and 238.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4455 8970 4454 8930 4433 8933 4440 8973
4444 8973
TIME...MOT...LOC 1938Z 276DEG 18KT 4449 8963
SkowronskiSpecial weather statement, Jul 26, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
249 PM CDT Mon Jul 26 2021
WIZ013-073-262015-
Southern Marinette County-Northern Marinette County-
249 PM CDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARINETTE COUNTY...
At 249 PM CDT, a strong thunderstorm was located 9 miles west of
Wausaukee, or 30 miles northwest of Menominee, moving southeast at 25
mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Athelstane, Caldron Falls Rese,
Caldron Falls Reservoir, Governor Thompson State Park, Lake Noquebay
and High Falls Reservoir.
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4519 8785 4530 8830 4546 8825 4540 8786
4539 8786 4538 8788 4537 8787 4535 8789
4536 8787 4535 8786
TIME...MOT...LOC 1949Z 293DEG 23KT 4536 8816
SkowronskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:39 PM CDT | Special Weather Statement | GRB | Portage | 36 min |
| Jul 26, 3:08 PM CDT | Special Weather Statement | GRB | Waupaca | 37 min |
| Jul 26, 3:21 PM CDT | Special Weather Statement | GRB | Marinette | 24 min |
| Jul 26, 3:28 PM CDT | Special Weather Statement | GRB | Brown | 32 min |
| Jul 26, 3:42 PM CDT | Special Weather Statement | GRB | Outagamie | 33 min |
| Jul 26, 3:45 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 45 min |
| Jul 26, 3:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Jul 26, 4:01 PM CDT | Special Weather Statement | GRB | Brown | 44 min |
| Jul 26, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 36 min |
| Jul 26, 4:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 26, 4:19 PM CDT | Special Weather Statement | GRB | Brown | 41 min |
| Jul 26, 4:32 PM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| Jul 26, 4:34 PM CDT | Special Weather Statement | GRB | Kewaunee | 56 min |
| Jul 26, 4:54 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 26, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.